MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON FENESTRATED SCREW SET; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON FENESTRATED SCREW SET; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 55750026550
Medical Device Problem Codes Break (1069); Malposition of Device (2616)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown which two screws from the reported products broke.Supplemental reports will be submitted for them upon receiving additional information.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 55750026555, serial/lot #: (b)(6), ubd: 09-apr-2026, udi#: (b)(4); product id: 55750026555, serial/lot #: (b)(6), ubd: 09-apr-2026, udi#: (b)(4); product id: 55750026550, serial/lot #: (b)(6), ubd: 11-jul-2026, udi#: (b)(4); product id: 55750026540, serial/lot #: (b)(6), ubd: 22-nov-2026, udi#: (b)(4); product id: 55750026540, serial/lot #: (b)(6), ubd: 22-nov-2026, udi#: (b)(4); product id: 55750026555, serial/lot #: (b)(6), ubd: 09-apr-2026, udi#: (b)(4); product id: 55750026555, serial/lot #: (b)(6), ubd: 09-apr-2026, udi#: (b)(4).Radiographic image review: 1) ap x-ray post op multilevel l3-s1, posterior spinal fusion interbody grafts l3-4, l4-5, l5-s1.2) lateral view of 1), one of the s1 screws may be fractured.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having a spinal therapy.It was reported that both s1 screws (right and left) were broken.The products were explanted but the tips remained inside the patient.It was a revision case.The patient had pseudarthrosis and a screw was in the canal for this reason, the patient was operated. there was no patient symptom reported.There were no further complications reported regarding the event.
 
Event or Problem Description
Mdr decision corrected to not reportable.No additional supplementals required unless additional information received indicates reportable event.
 
Additional Manufacturer Narrative
H1: review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunction.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Allegation has been confirmed against the screws product# 55750026540, lot# h5724764 (quantity:2) and regulatory rep# 1030489-2023-00679 and 1030489-2023-00680 have been submitted for the same.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON FENESTRATED SCREW SET
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key17584208
Report Number1030489-2023-00593
Device Sequence Number14653142
Product Code NKB
UDI-Device Identifier00763000148843
UDI-Public00763000148843
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model Number55750026550
Device Catalogue Number55750026550
Device Lot NumberH5676732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight115 KG